Alert archive / Florida / Small Craft Advisories in 2021
Small Craft Advisory 34, NWS Jacksonville, FL
NWS Jacksonville, FL issued this small craft advisory at Jun 20, 2021, 2:11 AM EDT. It took effect at Jun 20, 2021, 10:00 AM EDT. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Jun 20, 2021, 2:11 AM EDT (06:11 UTC)
- In effect from
- Jun 20, 2021, 10:00 AM EDT
- Expired
- Jun 21, 2021, 2:42 AM EDT
- In force
- 17 hr
- Issued by
- NWS Jacksonville, FL
The text
As transmitted.
787 WHUS72 KJAX 200611 MWWJAX URGENT - MARINE WEATHER MESSAGE National Weather Service Jacksonville FL 211 AM EDT Sun Jun 20 2021 AMZ450-470-202100- /O.NEW.KJAX.SC.Y.0034.210620T1400Z-210621T0900Z/ Coastal waters from Altamaha Sound to Fernandina Beach FL out 20 NM- Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM- 211 AM EDT Sun Jun 20 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 5 AM EDT MONDAY... * WHAT...Southwest winds 20 kt with gusts up to 30 kt expected. * WHERE...Coastal waters from Altamaha Sound to Fernandina Beach FL out 20 NM and Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM. * WHEN...From 10 AM this morning to 5 AM EDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
2 follow-up statements
333 WHUS72 KJAX 201852 MWWJAX URGENT - MARINE WEATHER MESSAGE National Weather Service Jacksonville FL 252 PM EDT Sun Jun 20 2021 AMZ450-470-210900- /O.CON.KJAX.SC.Y.0034.000000T0000Z-210621T0900Z/ Coastal waters from Altamaha Sound to Fernandina Beach FL out 20 NM- Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM- 252 PM EDT Sun Jun 20 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT MONDAY... * WHAT...Southwest winds around 20 kt with gusts up to 30 kt. * WHERE...Coastal waters from Altamaha Sound to Fernandina Beach FL out 20 NM and Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM. * WHEN...Until 5 AM EDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
232 WHUS72 KJAX 210642 MWWJAX URGENT - MARINE WEATHER MESSAGE National Weather Service Jacksonville FL 242 AM EDT Mon Jun 21 2021 AMZ450-470-210745- /O.CAN.KJAX.SC.Y.0034.000000T0000Z-210621T0900Z/ Coastal waters from Altamaha Sound to Fernandina Beach FL out 20 NM- Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM- 242 AM EDT Mon Jun 21 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this small craft advisory went out at Jun 19, 7:50 PM EDT, 6 hours 21 minutes earlier.
Area forecast discussion, Jun 19, 7:50 PM EDT, 6 hours 21 minutes before
Area Forecast Discussion National Weather Service Jacksonville FL 750 PM EDT Sat Jun 19 2021 .UPDATE... A warm front on the northeastern periphery of Claudette has pushed through our southeast Georgia counties this evening, bringing in muggy dewpoints in the mid-upper 70s and adding just enough extra lift and spin to produce a few mini supercells. Further south, the collision of the Gulf coast and Atlantic coast seabreeze boundaries has ignited scattered storms roughly between Ocala, FL and Folkston, GA. Instability over the area is already beginning to wane again, but can't rule out another strong storm or two completely. Generally SW flow aloft will continue to keep storm motions northeastward through tonight. Lingering storms from the seabreeze should dissipate by midnight, but as Claudette continues its northeastward trek, there may be an overnight increase in coverage of storms over the upper and lower Suwannee Valley. Temperatures overnight are on track to be muggy and stay in the low-mid 70s. && .AVIATION... [Through 00Z Monday] Collision of seabreeze boundaries this evening brings VCTS near GNV/VQQ/JAX for the next couple hours, then drifting towards SSI/CRG/SGJ as VCSH. Another round of showers and thunderstorm to set up near the TAF sites on Sunday. && .PREV DISCUSSION [308 PM EDT]... .NEAR TERM [Through Tonight]... Tropical Storm Claudette is located west of the area over the Mississippi/Alabama border moving northeast, and clouds spiraling out of the system continue to cover the area. Deep moisture from the tropical air mass has taken hold of the region. This morning's sounding measured PWAT at 1.99 inches, about 0.4 inches above the daily average. Bands of showers will continue through tonight, and we could potentially see some storms this evening if clouds break up enough to allow sufficient surface heating and sea breeze development. The HRRR model suggests a weak Atlantic sea breeze could form and be strong enough to trigger a few storms along the I-95 corridor. Claudette is expected to weaken to a Tropical Depression overnight and move to the northwest of our area. Precipitation chances will continue overnight with highest chances in Southeast Georgia and the Suwannee Valley. Overnight low temperatures will be mild due to cloud cover limiting cooling. Lows will be in the low-to-mid 70s. .SHORT TERM [Sunday Through Monday Night]... Claudette will move to from our northwest to north of the area through Sunday evening while tracking across Georgia. Bands of showers and storms will cross the area throughout the day. Coverage and intensity will be highest over Southeast Georgia closer to the center of Caludette's track. The Storm Prediction Center has issued a Marginal Risk of severe thunderstorms for Southeast Georgia on Sunday. There will be ample low level moisture and shear that could lead to isolated severe storms with enough daytime heating. Claudette will track over the Carolinas and exit into the Western Atlantic on Monday. Our area will be between a ridge of high pressure to the southeast and a trough of low pressure to the northwest on Monday, which will continue southwesterly flow and continue to bring moisture to the area from the Gulf of Mexico. Scattered showers and storms will be possible again during the day on Monday. High temperatures will be near to slightly below average and low temperatures will be near to slightly above average due to continued cloud and shower coverage. Sunday highs will be in the middle 80s to near 90 with the warmest temperatures closer to the coast. Monday highs will be a couple degrees warmer in the middle 80s to lower 90s with the warmest temperatures closer to the coast again. Overnight lows Sunday and Monday night will be in the low- to-mid 70s. .LONG TERM [Tuesday Through Saturday]... The trough to the northwest will move over the area while weakening Tuesday night into Wednesday. A frontal boundary will approach the area from the northwest Wednesday into Thursday, and it is expected to stall across the area and weaken as weak high pressure builds into the area late in the week. Daily shower and thunderstorm potential will continue through the forecast period, mainly driven by diurnal instability and sea breeze interactions. Showers and storms are expected to be numerous to widespread Tuesday and Wednesday due to increased convergence and moisture associated with troughing over the area and the approaching frontal boundary. Shower and storm coverage is expected to decrease towards the end of the week. Temperatures through the long term period will trend near to slightly below average. .MARINE... High pressure is located to the east of the area waters while low pressure from Tropical Storm Claudette is to the west over the southern US. Claudette is expected to move northeast towards the Carolinas through Sunday and exit into the Western Atlantic on Monday. Winds will increase from the south to Small Craft Exercise Caution levels early on Sunday with the strongest winds over the Southeast Georgia waters. High pressure will shift to the southeast through early next week and winds will shift to become southwesterly. A frontal boundary will approach the area from the northwest mid-week and is expected to stall over the area waters late in the week. Rip Currents: Moderate risk of rip currents at all area beaches will continue through Sunday. .FIRE WEATHER... The area is between high pressure to the east and low pressure from Tropical Storm Claudette to the west. Low pressure will move to the northwest tonight and to the north by Sunday night. Shower and storm potential will continue across the area with higher chances over Southeast Georgia. Winds will become southwesterly Sunday and Monday, and increased transport winds will result in areas of high dispersions over Southeast Georgia on Sunday and Monday. Daily thunderstorm chances continue with highest chances in the afternoons and evenings. No significant fog formation expected. && .PRELIMINARY POINT TEMPS/POPS... AMG 73 87 71 90 72 / 50 60 40 40 20 SSI 76 88 76 90 76 / 50 40 30 30 10 JAX 74 88 74 91 74 / 40 50 30 40 20 SGJ 75 88 74 89 74 / 50 40 30 30 10 GNV 74 86 72 87 71 / 30 50 50 50 20 OCF 75 88 74 89 73 / 20 40 40 50 20 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AM...None. &&
In the hours before
Special weather statement, Jun 19, 8:55 PM EDT, 5 hours 16 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
855 PM EDT Sat Jun 19 2021
FLZ125-225-325-425-200130-
Western Duval FL-South Central Duval FL-Trout River FL-
Coastal Duval FL-
855 PM EDT Sat Jun 19 2021
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN DUVAL COUNTY UNTIL 930 PM
EDT...
* At 855 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm over Nas Jax, or near Orange Park,
moving northeast at 25 mph.
* Winds in excess of 45 mph possible with this storm.
* Locations impacted include...
Jacksonville, Unf, Mandarin, Arlington, Neptune Beach, Baymeadows,
Ortega, Craig Field, San Pablo and Fort Caroline.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3013 8165 3017 8169 3019 8168 3019 8172
3028 8182 3051 8159 3035 8136 3034 8136
TIME...MOT...LOC 0055Z 219DEG 20KT 3023 8167
WOLFLocal storm report, Jun 19, 9:11 PM EDT, 5 hours before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
911 PM EDT SAT JUN 19 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0906 PM TSTM WND GST DOWNTOWN JACKSONVILLE 30.33N 81.66W
06/19/2021 M42 MPH Duval FL MESONET
WIND GUST OF 42 MPH MEASURED AT TIAA BANK FIELD.
&&
MZSpecial weather statement, Jun 19, 9:26 PM EDT, 4 hours 45 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
926 PM EDT Sat Jun 19 2021
FLZ033-038-133-138-200215-
Coastal Flagler FL-Coastal St. Johns FL-Inland Flagler FL-
Inland St. Johns FL-
926 PM EDT Sat Jun 19 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN FLAGLER AND
SOUTHEASTERN ST. JOHNS COUNTIES UNTIL 1015 PM EDT...
* At 926 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm over Andalusia, moving northeast at
30 mph.
* Winds in excess of 45 mph possible with this storm.
* Locations impacted include...
Saint Augustine, Andalusia, Saint Augustine Beach, Marineland,
Crescent Beach, Saint Augustine Shores, Butler Beach, Vilano Beach,
Saint Augustine South and Anastasia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 2941 8148 2945 8149 2951 8152 2968 8152
2997 8128 2980 8119 2964 8114
TIME...MOT...LOC 0126Z 219DEG 31KT 2952 8151
WOLFThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 8:55 PM EDT | Special Weather Statement | JAX | Duval | 35 min |
| Jun 19, 9:26 PM EDT | Special Weather Statement | JAX | Saint Johns | 49 min |
| Jun 19, 10:09 PM EDT | Special Marine Warning | JAX | 51 min | |
| Jun 19, 10:37 PM EDT | Special Marine Warning | JAX | 53 min | |
| Jun 20, 5:08 AM EDT | Special Weather Statement | JAX | Hamilton | 37 min |
| Jun 20, 6:15 AM EDT | Special Weather Statement | JAX | Columbia, Hamilton, Suwannee | 45 min |
| Jun 20, 7:30 AM EDT | Special Weather Statement | JAX | Baker | 45 min |
| Jun 20, 9:21 AM EDT | Special Weather Statement | JAX | Bradford | 39 min |
| Jun 20, 9:34 AM EDT | Special Weather Statement | JAX | Gilchrist | 41 min |
| Jun 20, 10:04 AM EDT | Special Weather Statement | JAX | Duval | 41 min |
| Jun 20, 10:14 AM EDT | Special Weather Statement | JAX | Alachua | 46 min |
| Jun 20, 10:36 AM EDT | Severe Thunderstorm Warning | JAX | Alachua, Marion | 39 min |
| Jun 20, 11:05 AM EDT | Areal Flood Warning | JAX | Alachua, Marion | 85 min |
| Jun 20, 11:15 AM EDT | Special Weather Statement | JAX | Alachua, Bradford | 45 min |
| Jun 20, 11:45 AM EDT | Special Weather Statement | JAX | Putnam | 45 min |
| Jun 20, 11:57 AM EDT | Special Weather Statement | JAX | Bradford, Clay | 48 min |
| Jun 20, 12:02 PM EDT | Special Weather Statement | JAX | Putnam | 43 min |
| Jun 20, 12:21 PM EDT | Special Weather Statement | JAX | Gilchrist | 39 min |
| Jun 20, 1:19 PM EDT | Special Weather Statement | JAX | Putnam | 41 min |
| Jun 20, 1:38 PM EDT | Tornado Warning | JAX | Putnam, Saint Johns | 37 min |
Nearby
Small Craft Advisories in Florida, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.